Vol. 11, No. 4, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 6, 1243–1488
Issue 5, 1009–1241
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Gowers norms of multiplicative functions in progressions on average

Xuancheng Shao

Vol. 11 (2017), No. 4, 961–982
Abstract

Let μ be the Möbius function and let k 1. We prove that the Gowers Uk-norm of μ restricted to progressions {n X : n aq(modq)} is o(1) on average over q X12σ for any σ > 0, where aq(modq) is an arbitrary residue class with (aq,q) = 1. This generalizes the Bombieri–Vinogradov inequality for μ, which corresponds to the special case k = 1.

Keywords
multiplicative functions, Bombieri–Vinogradov theorem, Gowers norms
Mathematical Subject Classification 2010
Primary: 11P32
Secondary: 11B30, 11N13
Milestones
Received: 15 July 2016
Revised: 2 December 2016
Accepted: 29 January 2017
Published: 18 June 2017
Authors
Xuancheng Shao
Mathematical Institute
University of Oxford
Radcliffe Observatory Quarter
Woodstock Road
Oxford OX2 6GG
United Kingdom